Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What does this lab reports regarding elevated liver enzymes indicate?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1560 Questions
Question
Please go through my reports & comment -
Posted Thu, 7 Aug 2014 in General Health
 
 
Answered by Dr. Vaishalee Punj 2 hours later
Brief Answer:
Seems alcoholic fatty liver

Detailed Answer:
Hi
Thanks for your query.

I have gone through your reports. Everything is within normal limits or is not worrisome to demand treatment. Your lipids are somewhat higher than normal range. These can be controlled with diet and exercise. Avoid high calorie foods like milk products (cheese, butter, creamy foods, sugary treats etc).

The worrisome findings are high levels of liver function tests. Your ALT,AST is not very high, but GGTP and alkaline phorphatase are high. These are suggestive of alcoholic fatty disease. GGTP can be high after binge drinking. There are other possibilities as well.
I will ask a few more details like do you take alcohol, or any medicines, are you overweight, do you have any issues with digestion?

My recommendations are as follows:
So if you drink alcohol you will need to stop drinking.
Also take hygienic food and cleanest drinking water.
Take liv 52 syrup 1 tbsp twice a day till your test results are better.
Exercise in moderation

Hope it helps.

Dr Vaishalee
Above answer was peer-reviewed by
 
Follow-up: What does this lab reports regarding elevated liver enzymes indicate? 15 hours later
I do drink but ocassionally....like twice a month. My height is 5.2 inches and weight 67 .I don't have any digestion issue.
Not on any medicine currently but yes 5 months back went thru ivf and same was not successful. I am planning to go thru one cycle again .So how should I take care of my liver so that medicine and injections that I will take doesn't make the condition more worst.
Please suggest good medicine and remedies. Have heard udiliv is also good. Please suggest do's and don't s . Which fruit \veg would help.
Do you think I should get my ultrasound done?
 
 
Answered by Dr. Vaishalee Punj 8 hours later
Brief Answer:
Avoid hepatotoxins

Detailed Answer:
Hi again

Your BMI is in overweight range.

Hepatotoxins are substances that can damage liver. We can only guess as to what caused liver damage in you.

Now that it has happened, you will need to avoid all hepatotoxins in future including alcohol, clomiphene, etc. Clomiphene is the medicine that is used to induce ovulation and is contraindicated (should not be taken) in the presence of liver damage. Regarding any other medicine, you will need to consult the doctor about liver damage before consuming it.

Regarding alcohol intake, the amount that affects males and females is different. We see more adverse effects with same amount of alcohol in females than in males. Thus I would suggest that you do not consume it at all.

Udiliv is ok but is to be taken under medical supervision. Liv 52 is good. Drink lots of clean water (from RO system) to flush out toxins. All fruits and vegetables are good. Soft and ripe ones are better. Yellow ones are good. Berries and cherries are good. Hygienic food is to be taken at all times.

You can get ultrasound of whole abdomen.

Regards

Dr Vaishalee
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor